Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2003, 7:03 PM CDT for Calcasieu Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 3, 2003, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3745 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
262 WUUS54 KLCH 040003 SVRLCH LAC019-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 701 PM CDT TUE JUN 3 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 800 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WESTLAKE...MOVING SOUTH AT 10 MPH. * THIS STORM WILL BE NEAR... SULPHUR BY 715 PM CDT ADDITIONALLY A SEVERE THUNDERSTORM NEAR FIELDS IN BEAUREGARD PARISH WHERE A SEVERE THUNDERSTORM WARNING IS IN EFFECT WILL CONTINUE TO MOVE SOUTH AT 10 MPH INTO NORTHWEST CALCASIEU PARISH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3030 9316 3029 9336 3010 9336 3010 9312 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:32 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 3, 2:32 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 232 PM CDT TUE JUN 3 2003 IT APPEARS THAT OUR DRY MONSOON IS OVER. LEFT OVER CONVECTION WILL MEAN A SLIGHT CHANCE FOR TSTMS THIS EVENING. SUBTROPICAL JET BECOMING QUITE ACTIVE ACROSS MEXICO AND THE NORTHERN GULF OVER THE NEXT SEVERAL DAYS. FCST ETA SOUNDINGS SHOWING PERSISTENT K-INDICES IN THE 30S WITH PW WELL OVER 1.5 INCHES. BACKDOOR COLD FRONT PER GFS SLIPS SOUTH OF THE COAST TONIGHT AND REMAINS OVER THE NORTHERN GULF ON WEDNESDAY. THIS FRONT RETREATS AS A WARM FRONT THURSDAY OPENING UP THE GULF FOR GOOD MOISTURE WHILE SURFACE LOW PRESSURE DEVELOPS OVER THE LOWER RIO GRANDE VALLEY...INCREASING OUR MOIST FLOW OFF THE GULF. CAPPING WILL HOLD PCPN DOWN SOMEWHAT THURSDAY...HOWEVER WILL GO LIKELY ON POPS DUE TO GOOD SURFACE CONVERGENCE JUST TO OUR NORTH. WEEKEND LOOKS WET AS WELL WITH GFS BRINGING DEEPENING LOW PRESSURE INTO E TX AND LA...WITH A TRAILING COLD FRONT ON SUNDAY. EXTENDED MAINTAINS AT LEAST CLIMO POPS EARLY NEXT WEEK. DRIEST DAY COULD BE TUESDAY WITH BERMUDA RIDGE TRYING TO BUILD IN. .PRELIMINARY POINT TEMPS/POPS... KBPT 74 86 75 87 / 20 50 50 60 KLCH 75 86 74 87 / 20 50 50 60 KLFT 74 86 72 85 / 20 40 50 50 KAEX 69 81 71 83 / 20 50 50 50 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
Hazardous weather outlook, Jun 3, 5:30 AM CDT, 13 hours 33 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL REACH INTO THE UPPER 90S. A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE ON FRIDAY INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS MEXICO AND INTO THE GULF LIFTING MOISTURE INTO SOUTHEAST TEXAS AND LOUISIANA. THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF THE RED RIVER IN A MODERATE DROUGHT. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jun 3, 1:07 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0107 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 4 NW THICKET TX 0.75 IN HAIL
06/02/03 HARDIN 3/4 INCH HAIL REPORT FROM
VOTAW POST OFFICE
LSSpecial weather statement, Jun 3, 3:20 PM CDT, 3 hours 43 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT TUE JUN 3 2003 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON... AT 305 PM...FUNNEL CLOUDS HAVE BEEN SPOTTED IN JEFFERSON COUNTY SOUTH OF BEAUMONT NEAR THE SOUTHEAST TEXAS AIRPORT. LARGE FUNNEL CLOUDS WERE REPORTED BY LOCAL MEDIA AND LAW ENFORCEMENT. HOWEVER...THESE FUNNEL CLOUDS HAVE SINCE DISSIPATED BEFORE REACHING THE GROUND A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...THROUGH THE AFTERNOON HOURS...ALONG THE COASTAL PARISHES OF SOUTH-CENTRAL AND SOUTHWEST LOUISIANA...AS WELL AS THE COASTAL COUNTIES OF SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS. OFTEN... FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO... WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. RUA
Local storm report, Jun 3, 6:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0619 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM GILLIS LA 1.75 IN HAIL
06/03/03 CALCASIEU
0440 PM 8 N SIMMESPORT LA WIND DAMAGE
06/03/03 AVOYELLES SEVERAL TREES BLOWN DOWN.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:54 PM CDT | Special Marine Warning | LCH | 66 min | |
| Jun 3, 8:54 PM CDT | Special Marine Warning | LCH | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.